A note on the existence of progressive tax structures
Efe Ok
Social Choice and Welfare, 1997, vol. 14, issue 4, 527-543
Abstract:
This paper studies the possibility of progressive income taxation of heterogeneous populations. While a result due to Moyes and Shorrocks (1994) indicates that there does not exist a universally inequality-reducing tax structure which distinguishes between at least two subpopulations (in the sense of applying a different tax function to each subclass), it is shown here that a minimal refinement of the universality of inequality reduction leads one to a possibility conclusion. Informally stated, we prove the existence of uncountably many differentiated tax structures which are strictly progressive almost everywhere.
Date: 1997-09-30
Note: Received: 14 March 1995/Accepted: 20 April 1996
References: Add references at CitEc
Citations: View citations in EconPapers (5)
Downloads: (external link)
http://link.springer.de/link/service/journals/00355/papers/7014004/70140527.pdf (application/pdf)
http://link.springer.de/link/service/journals/0035 ... 14004/70140527.ps.gz (application/postscript)
Access to the full text of the articles in this series is restricted
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:sochwe:v:14:y:1997:i:4:p:527-543
Ordering information: This journal article can be ordered from
http://www.springer. ... c+theory/journal/355
Access Statistics for this article
Social Choice and Welfare is currently edited by Bhaskar Dutta, Marc Fleurbaey, Elizabeth Maggie Penn and Clemens Puppe
More articles in Social Choice and Welfare from Springer, The Society for Social Choice and Welfare Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().